Linear extensions of orders invariant under abelian group actions

Volume 137 / 2014

Alexander R. Pruss Colloquium Mathematicum 137 (2014), 117-125 MSC: Primary 06A05; Secondary 06A06, 06F99. DOI: 10.4064/cm137-1-8


Let $G$ be an abelian group acting on a set $X$, and suppose that no element of $G$ has any finite orbit of size greater than one. We show that every partial order on $X$ invariant under $G$ extends to a linear order on $X$ also invariant under $G$. We then discuss extensions to linear preorders when the orbit condition is not met, and show that for any abelian group acting on a set $X$, there is a linear preorder $\le $ on the powerset $\mathcal PX$ invariant under $G$ and such that if $A$ is a proper subset of $B$, then $A< B$ (i.e., $A\le B$ but not $B\le A$).


  • Alexander R. PrussDepartment of Philosophy
    Baylor University
    One Bear Place #97273
    Waco, TX 76798-7273, U.S.A.

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image